Flood, Aitkin
- When
- November 1, 6:00 PM CST to November 6, 11:00 PM CST
- Where
- Aitkin County, 2.55 mi NNE of Aitkin Arpt to 1 mi SE of Aitkin Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 46.583, -93.647
High water flows due to very heavy rain caused minor lowland flooding along the Mississippi River near Aitkin. The flooding caused Highway 56 between Kimberly and Highway 169 to close due to high water on the Rice River.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
High water flows due to very heavy rain caused minor lowland flooding along the Mississippi River near Aitkin. The flooding caused Highway 56 between Kimberly and Highway 169 to close due to high water on the Rice River. The Mississippi River crested at 12.26 feet on the 4th at 6 am CST. The river was above flood stage (12') from 6 pm on the 1st through midnight on the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Nov 1, 1:39 PM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 239 PM CDT MON NOV 1 2010 .DISCUSSION... THRU THU... SFC RIDGE WILL GRADUALLY PULL AWAY FROM THE REGION OVNGT...ALLOWING INCRSG SLY FLOW INTO OUR CWA. THIS WILL BRING WARMER TEMPS AND SLGT OR CHC POPS LATE TUE TRIGGERED BY UPR LVL TROF SWINGING RAPIDLY ACRS NRN TIER OF STATES. PUT LIKELY POPS IN FOR TIP OF ARROWHEAD WHICH WILL BE CLOSER TO THE UPR LVL VORT MAX...AND ALG THE S SHORE WHICH COULD SEE SOME LAKE EFFECT SHOWERS DUE TO ONSHORE WINDS BHND SFC CFNT. NW FLOW PERSISTS THRU REST OF WED AND THU...SO SOME SML POPS WERE NECESSARY FOR NRN AND ERN ZONES. COLDER AIR ALSO MEANS SOME -SN OR RA/SN MIX FOR MID WEEK. THU NITE THRU MON... THE EXTENDED FORECAST PERIOD WILL START OUT DRY AND UNSEASONABLY WARM DUE AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER THE MIDWEST FRIDAY AND SATURDAY. THE RIDGE WILL BREAK DOWN BY SUNDAY THOUGH...AS A SHORTWAVE MOVES ACROSS THE WRN GREAT LAKES REGION. HOWEVER WILL KEEP CONDITIONS DRY FOR THE SUNDAY/MONDAY TIME FRAME DUE TO LOW CONFIDENCE IN MOISTURE AMOUNTS ASSOCIATED WITH SHORTWAVE AND TRACK/TIMING OF SHORTWAVE. A COLD FRONT WILL ALSO CROSS THE UPPER MIDWEST SUNDAY...RESULTING IN A COOLING TREND SUNDAY AND MONDAY. .AVIATION.../18Z TAF ISSUANCE/ PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE CWA THROUGH THE TAF PERIOD WITH A RIDGE OF HIGH PRESSURE OVER THE GREAT LAKES BASIN. && .POINT TEMPS/POPS... DLH 30 50 37 45 / 0 10 40 10 INL 30 51 37 43 / 0 30 20 10 BRD 29 53 38 49 / 0 10 20 10 HYR 25 52 38 48 / 0 10 50 10 ASX 29 52 40 50 / 0 10 60 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...04 EXTENDED....BERDES AVIATION...BERDES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 338 AM CDT MON NOV 1 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 338 AM CDT MON NOV 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR FLOWING OVER LAKE SUPERIOR LATE WEDNESDAY NIGHT INTO THURSDAY MAY BRING SOME SNOW ACCUMULATIONS TO PORTIONS OF THE SOUTH SHORE...MAINLY IN SNOWBELT OF ASHLAND COUNTY...EAST ACROSS THE GOGEBIC RANGE INTO IRON COUNTY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-021030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 338 AM CDT MON NOV 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING SOUTHWEST WINDS TUESDAY MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE TUESDAY INTO TUESDAY NIGHT FROM GRAND MARAIS TO GRAND PORTAGE. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269299.